Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Feb 16, 2009, 2:03 PM MST. It took effect at Feb 17, 2009, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 2:03 PM MST (21:03 UTC)
- In effect from
- Feb 17, 2009, 6:00 AM MST
- Expired
- Feb 17, 2009, 1:51 AM MST
- In force
- Issued by
- NWS El Paso, TX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Feb 16, 4:15 AM MST, 9 hours 48 minutes earlier.
Area forecast discussion, Feb 16, 4:15 AM MST, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 AM MST MON FEB 16 2009 .SYNOPSIS... SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY WITH PLENTY OF MID AND HIGH CLOUDS UNTIL LATE AFTERNOON WHEN THEY BEGIN TO THIN OUT. HIGHS TODAY WILL WARM BACK TO ABOVE NORMAL. PACIFIC STORM SYSTEM MOVES NORTH OF THE AREA ON TUESDAY. LITTLE CHANCE OF SHOWERS OTHER THAN THE GILA REGION...BUT WINDS WILL INCREASE SIGNIFICANTLY...ALONG WITH BLOWING DUST. FRONT WILL BRING IN COOLER AIR FOR TUESDAY NIGHT AND WEDNESDAY. UPPER RIDGE BUILDS IN OVER THE WEST COAST THURSDAY AND BEYOND...KEEPING THE SKIES MOSTLY CLEAR AND ALLOWING TEMPERATURES TO WARM WELL ABOVE NORMAL BY THE WEEKEND. && .DISCUSSION... WELL SQUEEZE IN ANOTHER NICE DAY TODAY BEFORE CONDITIONS DETERIORATE ON TUESDAY. LONG WAVE TROUGH OFF THE CALIFORNIA COAST WITH LOW CENTER STILL OFF THE NORTHERN CALIFORNIA. LOW CREATING STRONG SOUTHWEST FLOW OVER THE AREA WITH CONSIDERABLE MID/HIGH LEVEL MOISTURE CONTINUING TO STREAM UP FOR MOST OF TODAY. LOW BEGINS MOVING INLAND TUESDAY AND BRINGS COLD FRONT ACROSS THE BORDERLAND TUESDAY AFTERNOON. SYSTEM STILL LOOKS PRETTY DRY BUT SLIGHT CHANCE OVER THE GILA STILL LOOKS REASONABLE AS THEY ARE THE CLOSEST TO THE MOISTURE. ADDITIONALLY JET DYNAMICS DEVELOPS AS AREA COMES UNDER THE RRQ OF THE JET TUESDAY AFTERNOON. THE MORE CONCERN OF COURSE ARE THE WINDS AND BLOWING DUST. SYSTEM STILL TIMED WELL TO TAKE ADVANTAGE OF THE AFTERNOON MIXING. GFS REMAINS STRONGER ON THE FRONT RANGE CYCLOGENESIS...BUT EVEN THE NAM STILL HAS A RATHER STRONG PRESSURE GRADIENT. WIND ADVISORY A GOOD BET BUT STILL A LITTLE EARLY FOR THIS SHIFT TO ISSUE. WILL PROBABLY GO WITH AN SPS TO SPELL THIS OUT. THE REST OF THE WEEK TO REMAIN DRY AS NEXT UPPER LOW IN THE LONG WAVE DEVELOPS FURTHER OFF THE COAST...ALLOWING UPPER RIDGE TO FORM OVER THE WESTERN U.S. AFTER A COUPLE OF COOLER DAYS WEDNESDAY AND THURSDAY BEHIND THE COLD FRONT...TEMPERATURES SHOULD REBOUND BACK TO WELL ABOVE NORMAL BY THE WEEKEND WITH INCREASING H85 TEMPS. && .AVIATION...VALID 16/12Z-17/12Z... VFR CONDS EXPECTED THROUGH THE PERIOD. BKN/OVC LAYERS ABOVE FL180 THROUGH AROUND 00Z...THEN DECREASING. && .FIRE WEATHER... MDT TO STG TROUGH/CLOSED LOW OFF THE CALIF COAST BACKING WINDS ALOFT OVER THE SOUTHWEST UNITED STATES AND TAPPING MID/HI LEVEL CLOUDS. SYSTEM TO MOVE INTO NEW MEXICO STARTING LATE MONDAY/TUESDAY WITH A SLIGHT RISK OF SHOWERS FOR THE GILA WILDERNESS AND INCREASING STRONG GUSTY SOUTHWEST WINDS OVER THE BORDERLAND TUESDAY. LIGHT EAST WINDS TONIGHT WITH FAIRLY GOOD OVERNIGHT RH RECOVERY. WINDS INCREASING TO 25 TO 35 MPH BY MIDDAY TUESDAY. WITH FIRE DANGER REMAINING IN HIGH CATEGORY...POTENTIAL FOR RED FLAG WARING EXISTS ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 43 69 48 61 / 0 0 0 0 0 SIERRA BLANCA TX 67 44 68 36 61 / 0 0 0 0 0 LAS CRUCES 67 41 68 40 60 / 0 0 0 0 0 ALAMOGORDO 63 40 66 39 61 / 0 0 0 0 0 CLOUDCROFT 50 30 48 23 44 / 0 0 10 10 0 TRUTH OR CONSEQUENCES 65 36 65 37 61 / 0 0 0 0 0 SILVER CITY 61 34 55 29 53 / 0 0 10 10 0 DEMING 67 39 66 37 61 / 0 0 0 0 0 LORDSBURG 67 36 65 35 61 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Feb 16, 6:45 AM MST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MST MON FEB 16 2009 NMZ022>025-030>032-TXZ055-056-171400- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 645 AM MST MON FEB 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL RETURN ON TUESDAY AND MAY APPROACH ADVISORY CRITERIA. BLOWING DUST IN A FEW AREAS WILL REDUCE VISIBILITIES BRIEFLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:19 AM MST | Fire Weather Watch | EPZ | Doña Ana, Lincoln, Otero, Sierra | 15 hr |
| Feb 16, 2:03 PM MST | Wind Advisory | EPZ | 12 hr | |
| Feb 16, 2:03 PM MST | Wind Advisory | EPZ | 28 hr |
Nearby
High Wind Watches in New Mexico, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.